Fentanyl-embedded Oxycodone pills show up in Wichita

KNSS News
February 11, 2020 - 2:05 pm
oxycodone/fentanyl

Wichita Police Department

Categories: 

The Wichita Police Department is investigating four overdose cases from this weekend involving Oxycodone pills. WPD is currently working with the Regional Forensic Science Center to determine if the Oxycodone pills seized in the cases are counterfeit and embedded with Fentanyl.

This weekend, a 19-year-old male died after ingesting pills, and a 16-year-old male went unconscious after ingesting pills. He was revived by Wichita Fire Department and Sedgwick County Emergency Medical Service personnel and taken to an area hospital. Additionally, a 27-year-old male and a 23-year-old male both required medical attention after ingesting pills and becoming unconscious. There was also another fatal drug-overdose case on Monday night in which a different 23-year-old man died, and investigators are trying to determine if this might be related to the pills with Fentanyl as well.

WPD continues to investigate numerous cases of counterfeit Oxycodone pills embedded with Fentanyl. In 2019, 23 cases were investigated by the WPD Special Investigations Bureau (SIB) involving Fentanyl.

The counterfeit pills appear from their markings to be legitimate Oxycodone pills; however, upon testing, the pills are confirmed to contain Fentanyl instead of the ingredients of authentic Oxycodone.

“The counterfeit pills appear to be Oxycodone pills, and the consumer is unaware that the pills may contain Fentanyl, which can be up to 30-50 times more powerful than heroin,” said Captain Jeff Allen, commander of the WPD SIB. “Small amounts of Fentanyl are toxic, and people are dying because of ingesting this drug. Even just touching Fentanyl can put you at risk.”

It is possible some dealers are not aware they are illegally providing counterfeit Oxycodone that contains Fentanyl. WPD wants to remind residents that any narcotic or prescription drug not purchased with a doctor’s prescription at a legitimate pharmacy should be considered unsafe and could potentially contain Fentanyl or other harmful substances.

If you believe a person has overdosed on Fentanyl, please remember:

• Call 911 immediately;

• Administer naloxone (Narcan) right away if available; and

• Start rescue breathing.

WPD recognizes the severity of Fentanyl in Wichita and remains committed to addressing the opioid crisis and arresting and prosecuting individuals illegally distributing narcotics. Anyone with information about the illegal use or sale of any drug is encouraged to call WPD SIB detectives at (316) 268-4171, Crime Stoppers at (316) 267-2111, or the See Something Say Something Hotline at (316) 519-2282. Also, those needing help with a drug addiction should call Sedgwick County COMCARE Addiction Treatment Services at (316) 660-1100.

oxycodone/fentanyl
Wichita Police Department

 

Comments ()